Alert archive / Virginia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jun 22, 2001, 9:17 PM EDT for Henrico County, Virginia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2001, 9:17 PM EDT (01:17 UTC)
- Expired
- Jun 22, 2001, 9:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties
County Henrico County, VA
The radar
The Norfolk radar (KAKQ), 59 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 9:40 PM EDT | Thunderstorm Wind | East Highland Park, VA | Trees down near Laburnum Avenue and Creighton Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 483 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:42 PM EDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 22, 2:42 PM EDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 242 PM EDT FRI JUN 22 2001 FNT SLOWLY MOVG E. MODELS ALL CUT OFF THE UPPER SYSTEM BY SUN. THIS WL SLOW FNT E PUSH AND EVENTUALLY STALL ALG THE CST. ETA AND AVN AND SIMILAR WITH THE AVN A LITTLE FARTHER INLAND THEN THE ETA. HAVE A SERIES OF LOWS GOING ALG THIS FNT. FIRST LOW WL PASS BY LATE TNGT AND MOV N OF THE AREA ON SAT. THIS WL KEEP PLENTY OF CONVECTION GOING TNGT AND WL HOLD POPS UP TNGT BECAUSE OF THIS. NOT A LOT OF SHEAR EXCP IN THE BUT GREAT INSTABLILTY TNGT. SHD KEEP TSTMS GOING BUT WITH BEST CHC OF SVR W. MORE CONCERNED WITH HVY RN AS TRAINING POSSIBLE AND HIGH PW. ON SAT AS LOW MOVES N GET A 85H JET ALG THE NE CST WHICH WL HELP THE CONVECTION THEN. SHD BE STILL QUITE UNSTABLE ACRS THE AREA. WENT LKLY AGAIN BUT HIGHEST POPS ALG THE CST. WITH HI PRECIP WATERS MAY GO WITH RN HVY. ON SAT NGT AND SUN WITH TROF TO W AND FNT ACRS THE ERN PART OF THE AREA WL CONTINUE CHC POPS WITH PTLY CLDY SKIES. WILL HAVE TO WATCH FOR TRAINING OF ECHOES LATER TNGT AS LOW MOVES UP BUT FOR NOW FEEL MOST PROBLEMS W OF CWA. GOING A BLEND OF MAV FWC FOR TEMPS. MORE CLDS SAT AND SUN HOLDING TEMPS DOWN SOME IN THE DAY BUT STILL HUMID SO LOWS NR 70. FCSTID = 92 SBY 69 83 68 83 / 50 60 60 40 OXB 70 81 70 80 / 50 60 60 40 ECG 71 85 70 82 / 50 60 60 40 ORF 73 85 72 82 / 50 60 60 40 PHF 71 83 70 83 / 50 60 60 40 AKQ 70 83 67 82 / 70 60 50 30 RIC 70 83 67 82 / 70 60 50 30 FVX 69 83 67 82 / 70 60 50 30 .AKQ... MD...NONE. NC...NONE. VA...NONE. BILLET
In the hours before
Special weather statement, Jun 22, 7:05 PM EDT, 2 hours 12 minutes before
VAZ048-049-060>071-079-080-230300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 705 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 468 IS IN EFFECT UNTIL 11 PM PORTIONS OF CENTRAL AND SOUTH CENTRAL VIRGINIA... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL VIRGINIA UNTIL 7 PM. THE FOLLOWING COUNTIES AND INDEPENDENT CITIES ARE INCLUDED IN THE WATCH AMELIA BRUNSWICK CAROLINE CHESTERFIELD CUMBERLAND DINWIDDIE FLUVANNA GOOCHLAND HANOVER HENRICO LOUISA LUNENBURG MECKLENBURG NOTTOWAY POWHATAN PRINCE EDWARD CITY OF RICHMOND THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 466. SKY WARN SPOTTER ACTIVATION IS REQUESTED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCHE OR GREATER IN DIAMETER IN AND CLOSE TO THE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. MALOIT
Special weather statement, Jun 22, 7:20 PM EDT, 1 hour 57 minutes before
VAZ048-049-060>071-079-080-230300- SPECIAL WEATHER STATEMENT...CORRECTED TO ADD COLONIAL HEIGHTS NATIONAL WEATHER SERVICE WAKEFIELD VA 720 PM EDT FRI JUN 22 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 468 IS IN EFFECT UNTIL 11 PM PORTIONS OF CENTRAL AND SOUTH CENTRAL VIRGINIA... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF CENTRAL VIRGINIA UNTIL 7 PM. THE FOLLOWING COUNTIES AND INDEPENDENT CITIES ARE INCLUDED IN THE WATCH AMELIA BRUNSWICK CAROLINE CHESTERFIELD CUMBERLAND DINWIDDIE FLUVANNA GOOCHLAND HANOVER HENRICO LOUISA LUNENBURG MECKLENBURG NOTTOWAY POWHATAN PRINCE EDWARD CITY OF RICHMOND CITY OF COLONIAL HEIGHTS THIS WATCH REPLACES SEVERE THUNDERSTORM WATCH NUMBER 466. SKY WARN SPOTTER ACTIVATION IS REQUESTED. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF THUNDERSTORMS WHICH CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCHE OR GREATER IN DIAMETER IN AND CLOSE TO TOHE WATCH AREA. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. MALOIT
Nearby
Severe Thunderstorm Warnings in Virginia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.